MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK SPHERE CR TIBIAL INSERT SIZE 4L 10MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK SPHERE CR TIBIAL INSERT SIZE 4L 10MM
Model Number 02.12.0410CRL
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18-11-24: lot 2244437: (b)(4) items manufactured and released on 03-01-2023.Expiration date: 2027-12-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs director: few weeks after primary cemented tka, an infection occurs and revision with extraction of the implanted components is required.At surgery, the surgeon found that the infection process had damaged the collateral ligaments and therefore he chose a constrained implant to replace the former one.No reason to suspect a faulty device at the origin of this event.Additional implants revised, batch review performed on 18-11-24: gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot 2346732: (b)(4) items manufactured and released on 09-04-2024.Expiration date: 2029-03-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0005l gmk-sphere femoral component cemented - 5l (k121416) lot 2401837: (b)(4) items manufactured and released on 15-02-2024.Expiration date: 2029-01-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
At about 2 months from primary the surgeon revised alla components due to an infection and subsequent instability.Hinge implants have been implanted and surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK SPHERE CR TIBIAL INSERT SIZE 4L 10MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20851310
Report Number3005180920-2024-01005
Device Sequence Number19772572
Product Code JWH
UDI-Device Identifier07630040707473
UDI-Public07630040707473
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0410CRL
Device Lot Number2244437
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite